# SDR CAL950746

- Difficulty date: August 23, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N523PE
- Make and model: Boeing 727232
- Aircraft serial: 20646
- System (JASC): 2720 · Rudder Control System
- Part: Pwr Control Unit
- Part number: 591005015
- Condition: Inoperative
- Location: Rudder
- Part time: 38,872 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

FLT NR 0354 - SJU - WHILE CRUISING AT FL 280 THE AIRCRAFT BEGAN A 'FISHTAILING' MOTION.  THE AIRCRAFT WAS SLOWED TO APPROXIMATELY 270 AND BOTH YAW DAMPERS WERE CYCLED OFF, BUT THIS DID NOT CORRECT THE PROBLEM.  THE AIRCRAFT WAS RETURNED TO SJU.  MAINTENANCE FOUND THE UPPER RUDDER POWER CONTROL UNIT AT FAULT.  THE UPPER RUDDER PCU WAS REMOVED AND REPLACED PER MM 27-20-141, PAGE 201.  AN OPERATIONAL TEST AND ADJUSTMENT OF THE SYSTEM WAS PERFORMED PER MM 27-20-141, PAGES 206-210 AND THE SYSTEM FUNCTIONED NORMALLY.  (M)
